Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 2, 2008, 3:18 AM MST for 32 counties in North Dakota. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 3:18 AM MST (10:18 UTC)
- Expired
- Mar 2, 2008, 8:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 021018 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FOR ALL OF WEST AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .A COLD FRONT WILL MOVE SOUTH THROUGH NORTH DAKOTA LATER THIS MORNING AND AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL ACCOMPANY THE FRONT. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE SLOWLY DIMINISHING LATER THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021830- /O.NEW.KBIS.WI.Y.0003.080302T1018Z-080303T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 418 AM CST SUN MAR 2 2008 /318 AM MST SUN MAR 2 2008/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL ACCOMPANY A COLD FRONT MOVING THROUGH THE REGION TODAY. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE SLOWLY DIMINISHING LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
2 follow-up statements
000 WWUS73 KBIS 021626 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1026 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FOR ALL OF WEST AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .A COLD FRONT ALONG THE CANADIAN BORDER WILL MOVE SOUTH THROUGH NORTH DAKOTA THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL ACCOMPANY THE FRONT. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE SLOWLY DIMINISHING LATER THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030030- /O.CON.KBIS.WI.Y.0003.000000T0000Z-080303T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1026 AM CST SUN MAR 2 2008 /926 AM MST SUN MAR 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL ACCOMPANY A COLD FRONT MOVING THROUGH THE REGION TODAY. THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE SLOWLY DIMINISHING LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HW
000 WWUS73 KBIS 030302 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 902 PM CST SUN MAR 2 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030415- /O.EXP.KBIS.WI.Y.0003.000000T0000Z-080303T0300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 902 PM CST SUN MAR 2 2008 /802 PM MST SUN MAR 2 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 2, 2:22 AM MST, 56 minutes earlier.
Area forecast discussion, Mar 2, 2:22 AM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 322 AM CST SUN MAR 2 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL FIRST FOCUS ON GUSTY WINDS FOR TODAY AND THIS EVENING...THEN SHIFT TO MONDAY NIGHT AND TUESDAY WHERE WE WILL SEE CHANCES FOR WINTRY PRECIPITATION. THE NAM MODEL SOLUTION IS ONCE AGAIN THE OUTLIER...SO WILL SIDE A BIT CLOSER TO THE GFS AND ECMWF SOLUTIONS. CURRENTLY...A SURFACE TROUGH IS MAKING ITS WAY ACROSS THE NORTHERN PLAINS WITH A BAND OF LIGHT PRECIPITATION ACROSS MY WESTERN AND CENTRAL COUNTIES. EXPECTING THIS AREA OF LIGHT RAIN AND SNOW TO CONTINUE EAST-SOUTHEAST THROUGH THE MORNING HOURS...EXITING THE CWA BY 15-18Z TODAY. SOME CONCERN FOR FREEZING RAIN OVER MY SOUTHEAST...BUT THINK BY 12Z TEMPS ALOFT WILL HAVE COOLED ENOUGH FOR ALL SNOW TO FALL. NONETHELESS...WILL INSERT A MENTION OF -ZR SOUTHEAST THIS MORNING. NORTHWEST WINDS ARE ON THE INCREASE AS WELL BEHIND THIS INITIAL COLD FROPA...WITH A FEW GUSTS NEAR 30 KNOTS NOTED OVER OUR WESTERN OBSERVATION SITES. AFTER THIS INITIAL COLD FRONTAL PASSAGE MOVES THROUGH...A SECONDARY COLD FRONT APPROACHES MY NORTHERN COUNTIES BY 15Z...ALONG WITH A TIGHTENING PRESSURE GRADIENT BY THE AFTERNOON HOURS. THIS COMBINATION WILL BRING ADVISORY CRITERIA WINDS OVER ALL OF WEST AND CENTRAL NORTH DAKOTA BY LATE THIS MORNING...WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS APPROACHING 40 MPH WITH SUPER ADIABATIC MIXING UP TO AROUND 900MB. THUS WILL GO AHEAD AND ISSUE A WIND ADVISORY THROUGH THE EARLY EVENING HOURS (03Z) WHEN WINDS SHOULD START DIMINISHING. SOME CONCERN WAS BROUGHT UP FOR BLOWING SNOW POTENTIAL ACROSS MY NORTHEAST AND EAST CENTRAL COUNTIES. AFTER COLLABORATION WITH FGF...WILL STICK WITH THE WIND ADV AND MENTION BLOWING SNOW WITHIN THE INDIVIDUAL ZONE FORECASTS THERE. ALSO WILL CONTINUE TO MENTION FLURRIES CENTRAL AND EAST THIS AFTERNOON AND EVENING AS AN AREA OF LOW STRATUS PUSHES SOUTH. TEMPERATURES TODAY WILL BE MUCH COOLER WITH CAA AND LOW-MID LEVEL CLOUDINESS ACROSS THE LOCAL REGION THROUGHOUT THE DAYTIME HOURS. CURRENT TEMPERATURES ACROSS THE NORTH WILL MOST LIKELY BE THE 24 HOUR HIGH...WITH MID/UPPER 20S EXPECTED FOR THIS AFTERNOON. STILL MILD FURTHER SOUTH WITH AROUND 40 EXPECTED SOUTHWEST. RETURN FLOW MONDAY DAYTIME AS ANOTHER SURFACE LOW APPROACHES FROM THE NORTHWEST. KEPT LOW 40S FOR HIGHS MONDAY WEST WHERE GREATEST WAA WILL OCCUR. MUCH COOLER EAST (15-20) WHERE COLDER AIR ALOFT REMAINS. THIS SURFACE LOW THEN DIVES SOUTHEAST INTO NORTHWEST ND MONDAY NIGHT. PRECIPITATION TYPE WILL BECOME AN ISSUE ONCE AGAIN WEST AND CENTRAL MONDAY NIGHT...AS WARMER MID LEVEL AIR MOVES INTO THE SOUTHWESTERN THIRD OF THE STATE WITH THIS SYSTEMS WARM FRONT. GIVEN SFC TEMPS FORECAST IN THE 20S...DECIDED TO INTRODUCE A SNOW/FREEZING RAIN MIX HERE. SHOULD REMAIN ALL SNOW FAR NORTH AND EAST. THE SURFACE LOW AND ITS ASSOCIATED UPPER LEVEL S/W TROUGH WILL THEN BRING CHANCES OF SNOW THROUGH THE DAY AND NIGHT TUESDAY...ALONG WITH ANOTHER COLD AIR SURGE AND GUSTY NORTHERLY WINDS TUESDAY NIGHT. SHOULD NOTE THE POTENTIAL FOR ACCUMULATING SNOWFALL WITH THIS SYSTEM MONDAY NIGHT THROUGH TUESDAY NIGHT. RIGHT NOW THERE IS MUCH UNCERTAINTY OF WHERE BEST MID LEVEL ENERGY WILL BE. THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH THE TRACK OF THE SFC LOW...AND MAY SEE UP TO AN INCH OR TWO ACROSS THE FAR NORTH MONDAY NIGHT THROUGH TUESDAY DAYTIME. MORE DIFFICULT TO SAY ELSEWHERE AS MUCH WILL DEPEND ON THIS SYSTEMS EVOLUTION THROUGH LATER TUESDAY INTO TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SUNDAY... COLD HUDSON BAY LOW WILL BE THE MAIN WEATHER FEATURE IN THE LONG TERM. BELOW NORMAL TEMPERATURES WILL BE THE RESULT. SHORTWAVE RIDING THE RIM OF THE UPPER LOW WILL BE EXITING THE NORTHERN PLAINS ON WEDNESDAY WITH WIDELY SCATTERED SNOW/SNOW SHOWERS WITH VERY LIMITED/NO QPF. BUT STEADY NORTHERLY FLOW WILL BRING INCREASINGLY COLDER H850 TEMPERATURES INTO THE REGION. OTHER THAN A SLIGHT CHANCE OF SNOW WEDNESDAY...HAVE LEFT THE EXTENDED DRY. COOLED TEMPERATURES DOWN A BIT THROUGH THE PERIOD. EXPECT A GRADUAL WARMUP OVER THE WEEKEND. && .AVIATION...EXPECT WIND TO BE A HAZARD TODAY AS 4 TO 6 THOUSAND FT WINDS EXPECTED TO BE 35 TO 50 KTS ACROSS THE REGION. BAND OF MVFR CIGS IN RAIN AND SNOW SHOWERS WILL MOVE THROUGH THE REGION BETWEEN 12Z-16Z. AFTER 16Z MUCH OF THE PRECIP WILL BE EAST OF THE REGION. HOWEVER, EXPECT SCT AREAS OF MVFR CIGS (1 TO 3 THSD) OVER WESTERN SECTIONS OF THE REGION (ISN,DIK) LATE AFTERNOON. REMAINDER OF THE TAF SITES (MOT,BIS,JMS) SHOULD BE SCT CLOUDS ABOVE 3 THSD AFT 16Z. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && NH/WAA
Hazardous weather outlook, Mar 1, 4:34 AM MST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 534 AM CST SAT MAR 1 2008 NDZ001>004-009>012-017>022-031>035-040>046-021145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 534 AM CST SAT MAR 1 2008 /434 AM MST SAT MAR 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE FROM THE NORTHWEST LATER TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. WINDS OF 20 TO 30 MPH AND SOME HIGHER GUSTS ARE EXPECTED. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS WILL CONTINUE DURING THE DAYTIME AND EVENING HOURS ON SUNDAY. A WIND ADVISORY MAY BE ISSUED FOR SUNDAY WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS APPROACHING 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-023-025-036-037-047-048-050-051-021145- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 534 AM CST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR LIGHT FREEZING RAIN THIS EVENING AND OVERNIGHT TONIGHT. ROADWAYS WILL BECOME SLIPPERY AND DANGEROUS WHERE ANY FREEZING PRECIPITATION FALLS. BE SURE TO CHECK THE LATEST ROAD REPORTS AND STAY TUNED FOR FUTURE UPDATES TO THE FORECAST. WINDS WILL INCREASE FROM THE NORTHWEST LATER TONIGHT TOWARDS DAYBREAK SUNDAY...AS A COLD FRONT MOVES THROUGH THE REGION. WINDS OF 20 TO 30 MPH AND SOME HIGHER GUSTS ARE EXPECTED LATE TONIGHT. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS WILL CONTINUE DURING THE DAYTIME AND EVENING HOURS ON SUNDAY. A WIND ADVISORY MAY BE ISSUED FOR SUNDAY WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS APPROACHING 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.